Announcement

Collapse
No announcement yet.

Lyrica for nerve pain

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • #16
    Originally posted by arndog View Post
    Steve - how much Lyrica do you have to take to keep the nerve pain at bay?
    jon
    jon, 100mg x3. i still have burning, but with me it's my right foot. worst when i get up & get vertical in the morning. elevating them makes them pink & happy insted of purple & burning. i still have pretty good amounts of pain, but i can work through it if i concentrate on a task. Steve.
    Steve Garro. www.coconinocycles.blogspot.com

    Comment


    • #17
      so true

      being doped up and in pain is worse then being in pain alone... [/QUOTE]

      I arrived at the same conclusion a few months ago; need all my wits to keep the pain at bay. I only take lyrica 3 X 200mg with health doses of distraction. Some days I still lose horribly. I'm C6/7 with the pain in my hands - still stubborn enough to push.
      Last edited by Jim; 04-08-2016, 02:47 PM.

      Comment


      • #18
        my two cents...a year ago i woke up with most terrible pain on right side..called ambulance,to E.R..
        they diagnosed bacterial pneumonea,the pain settled in my pinky on laft hand.unberable pain.
        had m.r.i..dr.said injured ulner nerve.still in pain..
        so he put me on Lyrica 75/twice daily.
        truly a miracle ..within two hours the pain was gone.
        i was on that dosage for four months.decided to quit,weaned myself off no side effects.i.am pain free.i stll have numbness in pinky and ring finger,a year and a half later.
        i am also taking glusomine sulfate 500 mgls twice daily and tumeric carcumin once daily.

        wishing peace happines love and good health to all...
        sigpicLET A SMILE BE YOUR UMBRELLA

        Comment


        • #19
          Just a thought...

          I can't take any of the nerve meds because I am hypersensitive to them; side effects never go away or at least I never adjust to them let alone being a zombie. SSRI's? Can't take them either.

          Sooo...the other day my Neurologist gave me samples of Metanx; a super hyped "B" Vitamin (prescription only). I have only taken 1 pill for the last 3 days and it has definitely decreased the burning in my feet (small fiber PN). I don't think it should work this fast but I am seeing some relief. And it is odd because my B12 levels were fine so I am a bit confused. But it seems, so far, to be making a difference.

          Comment


          • #20
            My neuorsurgeon has had me taking 2 - 100mg of B6 since the surgery in 2006, suppose to be good for your nerves.

            I tried Lyrica, 150mg 2x's a day, it messed up my eye sight and my feet and legs would swell up way worse than normal. I went back to the cheaper gabapentin 600mg 4x's a day. Works better, but I have had some of the weight issues, I've been on it over two years and have gained about 25 pounds.

            I still had quite a bit of pain, so family doctor sent me to a neurologist, he has added cymbalta and tramadol. This is the second week and so far it seems to be helping.

            Comment


            • #21
              Hi, I am new here. Glad others are experiencing the same side effects. I had a horrid trampoline accident when I was 13, my tailbone landed on the metal/springs before flipping over the side. I was sent to a pain clinic and had been on Hydrocodone, tramadol,lidoderm, kadian, xanax, and bunch of others nothing touched the pain. I am allergic to Neurontin. I started vitamins awhile ago, I get shots and take supplements. My doctor wants to try intervenous vitamins and possible back injections...I'm really scared.

              They eventually switched me over to just Methadone and hydrocodone but I felt sick all the time. I moved to the city in hope to find better medical help, a PCP diagnosed me with Fibromyalgia as well and said to try Lyrica for everything. I started on 75mg and the first dose my right leg blew up like a balloon. It hurt so bad, so the doctor told me to try to take it at night to see if the side effects would go away.

              They eventually seemed to go away, and the pain was much better!! They upped me 150mg and the swelling hadn't come back, then they upped me again but told me to take 150mg in the day and 300 mg at night. I was able to wean off the Hydrocodone completly and I am on a low dose of Methadone along with anti-inflammatories. I was able to take on more hours at work, but then (1 yr later) I started getting constipated all the time, bad memory loss, weight gain,jerking in muscles, sluggish, disoriented, can't make any choices, crazy carb cravings, blurred vison, thought about suicide every day, asked my doctor for doctor assisted suicide, and then slowly but surely the pain started creeping back. The dull ache,gnawing, spasms, pinching, pressure, and burning is enough to drive me crazy. I'm fed up with surgeries, doctors, and tests.

              2 months ago my right leg started swelling any time I stood on it, I had to elevate it at all times. They looked for a blood clot, it was negative. My leg still swells and the knee feels like it wants to explode, now I've developed constant cramping in the calf. Then a month ago I developed some strange knott in my right pelvic area and the doctor diagnosed it at sacroilitis. I am at the point now where I feel like I reinjured myself all over again.

              I have a new physical therpaist I am seeing this Wednesday, hopefully this one will be good. I am weaning of the Lyrica I am now at 150 mg but the pain is bad, some of the side effects like the consitpation are gone. I'm only 19 and I just want my life back! I am hoping that I can get through getting off the Lyrica, it is harder then my narcotics where, this is unbelievable. I've found that pot is the only thing that doesn't have any side effects except hunger.

              Could the Lyrica be making my pain worse?

              Comment


              • #22
                I tried Lyrica a couple of years ago, and it was so disappointing. It helped my nerve pain but it made my legs and feet swell horribly so I had to stop taking it. I take Neurontin (also called Gabapentin) and it helped at first, but soon it became a lot less effective. I can't get off the stuff now, however, because when I try the nerve pain goes through the roof. So I still take 2400 mg a day and I guess it is helping somewhat. I hear from a pain researcher friend that there are some new drugs for nerve pain on the horizon, so keep hope. A cure is coming.

                Comment


                • #23
                  Originally posted by tommy65 View Post
                  c5-6...i've been taking lyrica for 2yrs., was as high as 300 twice a day, helped w/ the neuro-pathetic pain, side affects were eye twitch lol, blurred vision, dry mouth. soreness in shoulders, neck... i reduced it to 75 x 2, and that took care of soreness/aching, vision.

                  crap, 20 yrs., w broken neck, some neck pain is to be expected at 42, but definitly worse on high dose 300x2...reducing to 75x2, like previous poster said, the side affects , like blurred vision hit like clock work, but subside w/in an hr or so... solution, take it as early as possible b4 having to see str8, 3-4-5 am, lol, like now...
                  + the relief doesn't come for a few hrs., after i take it, if i take it now, and go to sleep by 8-9am the side affects are gone, and reliefs kickin' in... i keep gum handy for dry mouth upon waking.

                  i wouldn't just stop taking it cold turkey, just reduce dosage by taking it at longer intervals, ie., from every 8 hrs to 12, to 18, to 1nce a day then quit, i've worked off it severel times to see wtf, concluded that it helps way more then nuerontin, or any narcotic ever did/never did...

                  being doped up and in pain is worse then being in pain alone... in other words taking a bunch of pain killers is just a bad habit, and none have ever helped me w/ pain, i've tried em all in 20 yrs.,

                  it has been the only drug, that has helped me in 20 yrs.,

                  best thing is socialization, but it's hard to wanna do anything when pain rules your life...

                  lyrica takes the pain down from a 30 to a 20, on a 1-10 scale, so it by no means is a cure, it is addictive, so i also conclude, just try it, work up to max 300x2, then down to 150 x2, quickly, lol, that's relative, time flys... say over a 2-3 month period, if it helps take as little as possible, if not, trash it...

                  gl to all and God Bless...
                  c5-6---who was i bs-ing, now it's been 25 years of fire from the waist down, might as well be sitting in boiling oil, lyrica doesn't help, doubt it ever did, no pill in the world, no distraction ever worked, tried em all, full time work 1st 8 yrs., travel next 3, women, poker 6-8 live games games a week... i can't think str8, rarely get out of bed these days,...
                  just had 2 vent [-'
                  gl to all and God Bless
                  Last edited by Jim; 04-08-2016, 02:48 PM.

                  Comment

                  Working...
                  X